MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-052
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Adhesion(s) (1695); Joint Laxity (4526); Physical Asymmetry (4573); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient presented to hcp approximately 4 months post-operatively of her primary hip replacement after she felt something 'give' in her hip.She immediately detected a squeak in her hip indicating something had changed.She had no pain and walked normally.She has in a metal on polyethylene bearing, so squeak is not expected.The surgeon suspected the acetabular liner may have dislodged from the shell.This was from radiographic analysis.Patient was taken to theatre today (within 24hrs) and when opened, it was confirmed that the acetabular liner was dislodged from the pinnacle shell.The squeak was deemed to have been the metal head rubbing on the inside of the pinnacle shell where the dislodged liner should have been.A new replacement liner and femoral head were inserted, hip reduced and routine closure.The surgeon is confident all will be well.The concern was why the liner disengaged from the shell.There were also 2 missing lugs on the periphery of the liner.Revision operative notes (b)(6) 2021 indicate the patient received a right total hip revision.In addition to what has been previously reported, the patient also experienced a 4-8mm leg length discrepancy pre-revision and adhesions were encountered and removed once in the joint.The surgery was completed without complication indicated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : a worldwide complaint database search found no additional related reports against the provided product code/lot number combination.Based on the inability to find any additional related reports against the provided product code/lot number combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
PINNACLE 300 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12337410
Report Number1818910-2021-18082
Device Sequence Number16850539
Product Code LPH
UDI-Device Identifier10603295008651
UDI-Public10603295008651
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-03-052
Device Catalogue Number121703052
Device Lot NumberJ38T98
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX52OD; ARTICUL/EZE BALL 32 +5 BR; PINNACLE 300 ACET CUP 52MM; ALTRX NEUT 32IDX52OD; ARTICUL/EZE BALL 32 +5 BR; PINNACLE 300 ACET CUP 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight70